Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 20, 2017, 11:53 AM CST for 12 counties in Texas. It took effect at Feb 20, 2017, 12:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 11:53 AM CST (17:53 UTC)
- In effect from
- Feb 20, 2017, 12:00 PM CST
- Expired
- Feb 20, 2017, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
133 WWUS74 KLUB 201753 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1153 AM CST Mon Feb 20 2017 TXZ021>023-027>029-033>035-039>041-202200- /O.NEW.KLUB.WI.Y.0006.170220T1800Z-170220T2200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Muleshoe, Littlefield, Olton, Plainview, Morton, Levelland, Lubbock, Denver City, Plains, Brownfield, Tahoka, and ODonnell 1153 AM CST Mon Feb 20 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 4 PM CST this afternoon. * TIMING...Noon through 4 pm * WINDS...Near 30 mph with gusts to 40 mph. * IMPACTS...Travelers on east to west oriented roads will experience strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 11:19 AM CST, 34 minutes earlier.
Area forecast discussion, Feb 20, 11:19 AM CST, 34 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1119 AM CST Mon Feb 20 2017 .AVIATION... VFR next 24 hours. Gusty northerly winds should begin to subside by late this afternoon. && .UPDATE... Added the remainder of the South Plains to the rangeland fire danger statement given wind trends across the region behind the cold front. && PREV DISCUSSION... /issued 413 AM CST Mon Feb 20 2017/ SHORT TERM... An upper level trough axis will pass overhead today after yesterday's disappointing precipitation event. Strong subsidence and atmospheric drying will occur today and tonight in the wake of this trough leading to a day of full sun. A cold front will move through the area later this morning and will bring brisk north to northwesterly winds. However, temperatures will not be affected much with the aforementioned full sunshine and a dry atmosphere. Although not a typical fire weather pattern, elevated fire weather conditions are likely in the extreme southwestern Texas Panhandle. A dry atmosphere, breezy winds, and above seasonal average temperatures will contribute to these elevated fire weather conditions. LONG TERM... After an upper ridge axis passes Tuesday with a warm day and relatively light flow, increasing southwest flow aloft will gradually spread across the area Wednesday leading to breezy conditions. Wednesday still appears the warmest day ahead. We favored the warmer side of guidance both Tuesday and Wednesday. And a potent upper level low pressure trough is still expected to move across the Rockies into the central high plains late Thursday. Solutions are not deepening this system as much as previously, but still overspread much stronger winds by Thursday afternoon. Our preferred mix of blended and MOS output continue to generate a solid windy day Thursday, with perhaps an outside risk yet of localized high winds. With a less closed low, the cold front due early Friday appears less firm. We have trended highs slightly upwards Friday on the Caprock awaiting more conclusive guidance. Major model solutions drop a somewhat more cohesive cold front southward early Saturday before it too washes out into return low level southeast flow late in the day. Solution agreement decreases regarding the next wave digging through the intermountain west, and kicking towards the southern high plains late Sunday. Significant differences on amplitude of this wave. We have backed down yet again on chances for precipitation from this wave in now our day 7 period, next Sunday. But more to come certainly on this in days that follow. RMcQueen FIRE WEATHER... Elevated to briefly critical fire weather conditions will be possible over the extreme southwestern Texas Panhandle this afternoon due to strong winds, low relative humidity values, and above average temperatures. Wednesday may lead to elevated fire weather potential on the Caprock as stronger winds aloft begin overspreading the region. But Thursday still looms as a solid windy day with potential for Critical or extremely Critical Fire Weather concerns. With a weaker or delayed front Friday, we also may still see elevated or possibly even critical fire weather favoring southern areas. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Feb 20, 10:15 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1015 AM CST Mon Feb 20 2017 TXZ021>044-211615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1015 AM CST Mon Feb 20 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. Elevated to briefly critical fire weather conditions will be possible over the South Plains and southwestern Texas Panhandle this afternoon due to strong winds, low relative humidity values, and above average temperatures. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical to extremely critical fire weather, strong wind, and blowing dust are possible Thursday. Elevated fire weather potential may develop Wednesday on the Caprock, and also Friday. .SPOTTER INFORMATION STATEMENT...
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.